Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 68, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 4, 2008, 2:31 AM CST for 5 counties in Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 2:31 AM CST (08:31 UTC)
- Expired
- Mar 4, 2008, 3:15 AM CST
- In force
- 44 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 17 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 1:25 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 040831
SVRBMX
ALC001-021-037-117-121-040915-
/O.NEW.KBMX.SV.W.0068.080304T0831Z-080304T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 AM CST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
CHILTON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...JEMISON...CLANTON...
SHELBY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WILSONVILLE...PELHAM...MEADOWBROOK...
COLUMBIANA...
WESTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
WESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF CHILDERSBURG...
* UNTIL 315 AM CST
* AT 229 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SAGINAW TO 16 MILES SOUTHWEST OF BILLINGSLEY...AND MOVING
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALERA...ISABELLA...INDIAN SPRINGS...THORSBY...POOLES CROSSROADS...
CHELSEA...HIGHLAND LAKES...LOMAX...WESTOVER...SHELBY...STERRETT...
GASTON STEAM PLANT...LAY DAM...HARPERSVILLE...COOPER...VINCENT...
VERBENA...TALLADEGA SPRINGS...VARNONS...MITCHELL DAM...LOGAN MARTIN
DAM AND BON AIR
WINDS OF 70 TO 80 MPH WILL UPROOT TREES...DOWN POWER LINE AND CAUSE
DAMAGE TO HOMES AND STRUCTURES.
THE NATIONAL WEATHER SERVICE HAS INDICATED SOME WEAK ROTATION WITHIN
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3254 8692 3257 8690 3325 8682 3338 8676
3352 8649 3350 8647 3350 8638 3341 8637
3344 8632 3351 8628 3271 8642
TIME...MOT...LOC 0831Z 230DEG 35KT 3321 8675 3249 8687
$$
611 follow-up statement
000
WWUS54 KBMX 040855
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 AM CST TUE MAR 4 2008
ALC001-021-037-117-121-040915-
/O.CON.KBMX.SV.W.0068.000000T0000Z-080304T0915Z/
AUTAUGA AL-CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-
253 AM CST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR SOUTHWESTERN TALLADEGA...EASTERN SHELBY...WESTERN COOSA...EASTERN
CHILTON AND NORTHERN AUTAUGA COUNTIES...
AT 249 AM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WESTOVER TO 7 MILES SOUTHWEST OF BILLINGSLEY...MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POOLES
CROSSROADS...LOMAX...SHELBY...VANDIVER...JUMBO...CLANTON...GAP OF
THE MOUNTAIN...STERRETT...WILSONVILLE...HARPERSVILLE...
VINCENT...BLUE SPRINGS...LAY DAM...VERBENA...VARNONS...STRICKLAND
CROSSROADS...MITCHELL DAM...MARBLE VALLEY...LOGAN MARTIN
DAM...HIGGINS FERRY PARK...FAYETTEVILLE...DOLLAR...COOPER...
TALLADEGA SPRINGS...CHILDERSBURG AND BON AIR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3264 8681 3340 8663 3351 8649 3349 8638
3341 8637 3345 8631 3349 8629 3273 8641
3269 8646 3256 8685
TIME...MOT...LOC 0853Z 230DEG 35KT 3334 8654 3262 8677
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:51 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 4, 12:51 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 AM CST TUE MAR 4 2008 .UPDATE...MESOSCALE DISCUSSION. && .DISCUSSION... A TORNADO WATCH CONTINUES FOR PARTS OF WEST CENTRAL ALABAMA EARLY THIS MORNING. LARGE AREA OF CONVECTION COVERS THE ENTIRE WESTERN HALF OF THE AREA AT THIS TIME. STRONGEST ACTIVITY GENERALLY LOCATED FROM LINDEN SOUTHWARD. SQUALL LINE CONTINUES TO LOOK MORE ORGANIZED...IT IS JUST LOCATED ACROSS SOUTHERN ALABAMA WITH NUMEROUS DAMAGE REPORTS COMING IN FROM MISSISSIPPI. SURFACE BASED INSTABILITY..INCLUDING CAPE AND LI...IS VERY LIMITED IN A NARROW BAND JUST AHEAD OF THE FRONT. EVEN MUCAPES ARE PALTRY. SURFACE DEW POINTS HAVE INCREASED INTO THE 60S ACROSS THE WESTERN HALF OF ALABAMA AHEAD OF THE FRONT WITH SHEAR VALUES VERY HIGH AND MID TO UPPER LEVEL FORCING ENTERING THE PICTURE. EXPECT THE CHANCES OF SEVERE THUNDERSTORMS TO CONTINUE FOR MOST AREAS OVERNIGHT WITH UPPER SUPPORT OVERCOMING THE LACK OF INSTABILITY TO A POINT...BUT SEVERE MAY BE MORE ISOLATED TO SCATTERED IN NATURE. EVEN THOUGH COVERAGE MAY BE A BIT LESS...DO NOT LET YOUR GUARD DOWN DURING THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS AS LARGE DEPTH OF THE ATMOSPHERE HAS WINDS OVER 50 KTS. ISOLATED TORNADOES AND LOCALIZED HEAVY RAINFALL WILL ALSO BE A THREAT. THE FRONT WILL ENTER THE WESTERN STATE LINE AREA BETWEEN 2 AND 3 AM...SLOWLY ENDING THE THREAT FROM WEST TO EAST THROUGH THE OVERNIGHT HOURS. THE FRONT ENTERS THE I-65 CORRIDOR AROUND 5 OR 6 AM. 75 && .AVIATION...06Z TAF DISCUSSION. THE LINE OF CONVECTIVE ACTIVITY WHICH HAS BEEN THREATENING CENTRAL ALABAMA FOR THE LAST 12 HOURS HAS FINALLY MOVED INTO THE AREA...DROPPING CEILINGS CONSIDERABLY...ENOUGH TO DROP EVERYONE INTO IFR CONDITIONS. THIS LOOKS TO CONTINUE THROUGH MIDDAY ON TUESDAY. AS FAR AS THE CONVECTION GOES...EXPECT TSRA TO MOVE THROUGH THE AREA...ON A NORTHEAST-SOUTHWEST ORIENTATION. TIMING LOOKS TO BE ABOUT THE SAME AS PREVIOUS FORECASTS...WITH BHM AND EET AROUND 09Z...AND ANB/MGM/TOI AROUND SUNRISE TUESDAY...WITH RA PRIOR TO THE TSRA ARRIVAL. && .PREV DISCUSSION... /ISSUED 1132 PM CST MON MAR 3 2008/ DISCUSSION... VIGOROUS UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. THE MID AND UPPER LEVEL FORCING IS FINALLY BEGINNING TO INTERACT WITH THE HIGHER THETA E AIR ACROSS EAST CENTRAL MISSISSIPPI. HENCE...THE THUNDERSTORMS HAVE BECOME MUCH MORE ORGANIZED AND MORE INTENSE IN THE LAST HOUR OR SO. A SQUALL LINE IS DEVELOPING MAINLY FROM INTERSTATE 20 SOUTHWARD WITH SEVERAL BOWING AND LEWPY STRUCTURES NOTED. A TORNADO WATCH WILL BE ISSUED SHORTLY THAT WILL ENCOMPASS PARTS OF WEST CENTRAL ALABAMA GENERALLY FROM TUSCALOOSA TO LOWNDES AND WESTWARD. EXPECT THESE THUNDERSTORMS TO CONTINUE EAST NORTHEAST FOR THE NEXT SEVERAL HOURS AND INCREASE IN INTENSITY. SEVERE THREAT WILL INCREASE ACROSS WEST CENTRAL AREAS BY 11 PM. TIMING ON THE CURRENT HWO STILL LOOKS REASONABLE FOR AREAS FARTHER EAST. THE ONLY UNCERTAINTIES AT THIS TIME WILL BE IF THE SQUALL LINE ACCELERATES... THE TIMING WILL BE JUST A BIT SOONER...AT LEAST FOR AREAS CENTRAL. THE MAIN MODE OF STORMS WILL BE A SQUALL LINE...WITH A DISTINCT DAMAGING WIND THREAT. DUE TO THE ENVIRONMENTAL SHEAR IN PLACE...THE RISK OF ISOLATED TORNADO STILL EXISTS. DUE TO THE RATHER SLOW MOVEMENT ACROSS WEST CENTRAL ALABAMA...LOCALIZED HEAVY RAIN HAS ALSO BECOME A THREAT. PLEASE KEEP UPDATED ON THE LATEST STATEMENTS AND WARNINGS THROUGH THE NIGHT. 75/LINHARES .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY FOR ALL OF CENTRAL ALABAMA UNTIL 6 AM. && 07/07/07
Hazardous weather outlook, Mar 4, 1:22 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 AM CST TUE MAR 4 2008 ALZ011>015-017>050-041230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS... TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA OVERNIGHT. FAR NORTHWEST COUNTIES...OF LAMAR AND MARION...HAVE RECEIVED ONE TO TWO INCHES OF RAIN AND ARE RELATIVELY WORKED OVER. A FEW STRONG STORMS MAY STILL DEVELOP BUT THE MAIN THREAT WILL BE LOCALIZED FLOODING AND GUSTY WINDS THROUGH 3 AM. THE SEVERE THUNDERSTORM THREAT WILL PRIMARILY COME IN THE FORM OF A SQUALL LINE...ALONG AND ADVANCING COLD FRONT PUSHING ACROSS THE REGION. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT DUE TO THE SHEAR IN THE ATMOSPHERE...ISOLATED TORNADOES MAY DEVELOP. SEE THE GRAPHIC FOR TIMES AND AREAS AFFECTED. AHEAD OF THE STRONG COLD FRONT...SOUTHERLY WINDS WILL BE GUSTY WITH SUSTAINED SPEEDS AROUND 20 MPH WITH A FEW GUSTS BETWEEN 35 AND 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MONDAY NIGHTS SEVERE WEATHER THREAT WILL LAST AS LATE AS 10 AM TUESDAY MORNING...MAINLY FOR COUNTIES NEAR THE GEORGIA STATE LINE. GUSTY WINDS WILL LIKELY CONTINUE INTO TUESDAY AFTERNOON BEHIND THE COLD FRONT AND SOME SORT OF ADVISORY MAY BE NECESSARY. ON FRIDAY...THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF CENTRAL ALABAMA. THERE ARE STILL MANY UNCERTAINTIES WITH THIS WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TONIGHT INTO EARLY TUESDAY MORNING. 75/LINHARES
In the hours before
Special weather statement, Mar 3, 11:28 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1128 PM CST MON MAR 3 2008 ALZ022-030-031-040600- GREENE-PICKENS-SUMTER- 1128 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES UNTIL MIDNIGHT CST... AT 1124 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR WARSAW...OR 13 MILES SOUTH OF ALICEVILLE...MOVING NORTHEAST AT 60 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PLEASANT RIDGE. LEWISTON. BENEVOLA. PIONEER. GORDO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 3, 11:57 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 PM CST MON MAR 3 2008 ALZ030-040630- SUMTER- 1157 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1230 AM CST... AT 1152 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR HALSELL...OR 13 MILES SOUTH OF CUBA...MOVING NORTHEAST AT 60 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KINTERBISH. WHITFIELD. LILITA. COATOPA. BLUFFPORT. EPES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 12:18 AM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1218 AM CST TUE MAR 4 2008 ALZ039-040700- MARENGO- 1218 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 100 AM CST... AT 1215 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR LAVACA...OR 22 MILES SOUTHWEST OF LINDEN...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NANAFALIA. SWEET WATER. HALF ACRE. CALVARY. LINDEN. THOMASTON. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 4, 1:41 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 3 N SAMANTHA 33.45N 87.58W
03/04/2008 TUSCALOOSA AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF US
HIGHWAY 43 AND CR 38. ONE CHURCH SUSATINED ROOF DAMAGE
AND ONE TREE FELL ON A VEHICLE. POSSIBLE TORNADO.
&&
LINHARESLocal storm report, Mar 4, 1:45 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HEAVY RAIN ADDISON 34.20N 87.18W
03/04/2008 E0.00 INCH WINSTON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER AIRPORT ROAD IN ADDISON.
&&
LINHARESSpecial weather statement, Mar 4, 1:45 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 AM CST TUE MAR 4 2008 ALZ023>025-034-040830- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 145 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 230 AM CST... AT 142 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COALING...OR 13 MILES NORTHWEST OF CENTREVILLE...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARMON. VANCE. WEST BLOCTON. CAFFEE JUNCTION. TANNEHILL IRONWORKS STATE PARK. MCCALLA. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:03 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Mar 3, 10:51 PM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 4, 12:36 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 39 min |
| Mar 4, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 34 min |
| Mar 4, 12:49 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 41 min |
| Mar 4, 1:12 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 48 min |
| Mar 4, 1:20 AM CST | Tornado Warning | BMX | Walker, Winston | 40 min |
| Mar 4, 1:46 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 44 min |
| Mar 4, 2:08 AM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 52 min |
| Mar 4, 3:03 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes | 42 min |
| Mar 4, 3:13 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, St. Clair, Talladega | 47 min |
| Mar 4, 3:16 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 44 min |
| Mar 4, 4:00 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 45 min |
| Mar 4, 5:50 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Mar 4, 6:09 AM CST | Flash Flood Warning | BMX | Lowndes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.